I have been off of depo provera for about two years, on depo provera I experience the periods 4 times a year and mild lactating, and I have been sexually active. My question is, since I have been off of it for the last year, I had experienced regular periods for the first three months, and now all of a sudden I am not having any menstrual cycles what so ever. Is it still because of the depo provera or is another underlining cause? I am 5'1 and I have been gaining some weight, not enough to make me obese. I also noticed that it would be regular if I start exercising...maybe that's it?
If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. It may be due to depo shots in your case but secondary amenorrhea needs to be ruled out.
Secondary amenorrhea is when a woman who has had normal menstrual cycles stops getting her monthly period for 3 or more months.
Causes of secondary amenorrhea include stress and anxiety, malnutrition, depression, overexercising, sudden weight loss or gain (obesity),thyroid disorders and hormonal imbalance due to polycystic ovarian syndrome(PCOS).Smoking is also associated with secondary amenorrhea. Sometimes tumors of the ovaries and brain may also cause absence of menstruation.
You should consult a gynecologist and get an ultrasound uterus and a comprehensive profile of investigations done.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.